The Yuri Manin Ring and Its Bn-Analogue

Research output: Contribution to journalArticlepeer-review

2 Scopus citations


The Manin ring is a family of quadratic algebras describing pointed stable curves of genus zero whose homology gives the solution of the Commutativity Equations. This solution was first observed by the physicist Losev. We show the Manin ring is the Stanley-Reisner ring of the standard triangulation of the n-cube modulo a system of parameters. Thus, the Hilbert series of the Manin ring is given by the Eulerian polynomial. One can also view the Manin ring as the Stanley-Reisner ring of the dual of the permutahedron modulo a system of parameters. Furthermore, we develop a Bn-analogue of the Manin ring. In this case the signed Manin ring is the Stanley-Reisner ring of the barycentric subdivision of the n-cube (equivalently, the dual of the signed permutahedron) modulo a system of parameters and its Hilbert series is the descent polynomial of augmented signed permutations.

Original languageEnglish
Pages (from-to)154-167
Number of pages14
JournalAdvances in Applied Mathematics
Issue number2
StatePublished - Feb 2001

Bibliographical note

Funding Information:
The author thanks Richard Ehrenborg and Gábor Hetyei for their comments on an earlier draft of this paper. Part of this work was done while the author was a Visiting Professor at Stockholm University during the academic year 1999–2000. This work was partially supported by NSF Grant DMS-9983660 during the summer of 2000 at Cornell University.

ASJC Scopus subject areas

  • Applied Mathematics


Dive into the research topics of 'The Yuri Manin Ring and Its Bn-Analogue'. Together they form a unique fingerprint.

Cite this